Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Feb 20, 2014, 8:32 PM EST for 4 counties in Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 8:32 PM EST (01:32 UTC)
- Expired
- Feb 20, 2014, 9:15 PM EST
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blackford County, IN, Grant County, IN, Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 8:59 PM EST | TSTM WND DMG | 2 N Fowlerton, IN | REPORTED STRUCTURE DAMAGE AT THE 4700 BLOCK OF E 800 SOUTH. |
| Feb 20, 9:00 PM EST | TSTM WND GST 45 | 2 Ese Sweetser, IN | |
| Feb 20, 9:00 PM EST | TSTM WND GST 75 | 5 Ssw Marion, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KIWX 210132
SVRIWX
INC009-053-069-179-210215-
/O.NEW.KIWX.SV.W.0001.140221T0132Z-140221T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
GRANT COUNTY IN CENTRAL INDIANA...
SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
WESTERN WELLS COUNTY IN NORTHEAST INDIANA...
* UNTIL 915 PM EST
* AT 827 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SWAYZEE TO 11 MILES SOUTH OF
TIPTON...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...FAIRMOUNT...GAS CITY...UPLAND...HARTFORD CITY...SWAYZEE...
SWEETSER...JONESBORO...VAN BUREN...MONTPELIER...MARKLE...SIMS...
MIER...NORMAL...POINT ISABEL...HERBST...JALAPA...ROSEBURG...
HACKLEMAN AND RADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 8586 4040 8587 4058 8587 4061 8586
4067 8571 4067 8565 4070 8565 4088 8522
4039 8524
TIME...MOT...LOC 0131Z 224DEG 60KT 4061 8587 4018 8600
HAIL...<.75IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
138
WWUS53 KIWX 210149
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EST THU FEB 20 2014
INC009-053-069-179-210215-
/O.CON.KIWX.SV.W.0001.000000T0000Z-140221T0215Z/
HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
849 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACKFORD...
GRANT...WESTERN WELLS AND SOUTHERN HUNTINGTON COUNTIES UNTIL 915 PM
EST...
AT 844 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWEETSER TO 10 MILES SOUTH OF ELWOOD...AND MOVING
NORTHEAST AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
JONESBORO AND GAS CITY AROUND 855 PM EST.
VAN BUREN AND UPLAND AROUND 900 PM EST.
MARKLE AROUND 905 PM EST.
HARTFORD CITY AROUND 910 PM EST.
MONTPELIER AROUND 915 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE LANCASTER...LANDESS...LAKE
WOOD...HANFIELD...PLEASANT PLAIN...ARCANA...FOWLERTON...MAJENICA...
PLUM TREE AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 8586 4040 8587 4058 8587 4061 8586
4067 8571 4067 8565 4070 8565 4088 8522
4039 8524
TIME...MOT...LOC 0149Z 225DEG 71KT 4063 8565 4021 8578
HAIL...<.75IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:07 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 20, 8:07 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EST THU FEB 20 2014
.SYNOPSIS...
ISSUED AT 354 PM EST WED FEB 19 2014
A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK NORTH INTO THE
WESTERN GREAT LAKES TONIGHT. RAIN AND ISOLATED
THUNDERSTORMS. WARMER AIR AND OCCASIONAL RAIN SHOWERS ARE
EXPECTED INTO EARLY EVENING AS THE WARM FRONT MOVES TROUGH.
STRONG WINDS AND A THIN LINE OF SHOWERS AND THUNDERSTORMS WILL
PIVOT THROUGH THIS EVENING INTO THE EARLY OVERNIGHT ALONG A STRONG
COLD FRONT. IT WILL TURN COOLER AND WINDY BEHIND THIS SYSTEM ON
FRIDAY.
&&
.UPDATE...
ISSUED AT 801 PM EST THU FEB 20 2014
UPDATED ZFP FOR EXPIRATION OF DENSE FOG ADVISORY. SOME PATCHY
DENSE FOG WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT WINDS
INCREASING AHEAD OF FRONT SHOULD LIMIT EXTENT.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 358 PM EST THU FEB 20 2014
VERY BUSY DAY WITH MULTITUDE OF ISSUES TO CONTEND WITH IN THE
IMMEDIATE SHORT TERM PERIOD. DRY SLOT HAS ENDED EARLIER HEAVY RAIN
AND EVEN SNOW WHICH FELL ACROSS FAR NORTHEAST CWA. SNOWPACK HAS BEEN
STUBBORN IN INHIBITING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. HI
RES GUIDANCE STILL DETERMINED TO HAVE SFC TEMPS MAKE A RISE
IMMEDIATELY AHEAD OF APPROACHING COLD FRONT THIS EVENING. HAVE
LOWERED TEMPS ACROSS THE NORTH THIS EVENING BUT EXPECT SOUTHERN
AREAS TO SEE 50S WITH KLAF AND KMIE ALREADY INTO LOWER 50S.
SCATTERED SHOWERS AND AN ISOLATED TSRA NOT OUT OF QUESTION IN WARM
SECTOR AND ALREADY SEEING A FEW SHOWERS REDEVELOP.
FOG A CONCERN FOR A BRIEF PERIOD INTO THIS EVENING AHEAD OF COLD
FRONT. VISIBILITIES OVER NORTHEAST IL AND NORTHWEST INDIANA HAVE
BEEN FALLING TO BELOW ONE QUARTER MILE AND EXPANDING NORTHEAST. EXPECT
FAR WESTERN LOCATIONS TO SEE SOME OF THIS DENSE FOG WITH PATCHY
DENSE FOG ELSEWHERE AS DEW POINTS RISE INTO MID 30S OVER SNOWPACK.
BRIEF DURATION DENSE FOG ADVISORY MAY BE NEEDED EARLY THIS EVENING
IF THIS EXPANSION CONTINUES BEFORE STRONGER WINDS WITH FRONT MIX THE
FOG AND RAPIDLY IMPROVE VISIBILITIES.
RAPID AND DEEP CYCLOGENESIS UNDERWAY OVER MS RIVER VALLEY WITH
SURFACE LOW EXPECTED TO DEEPEN FURTHER AND LIFT INTO WI TONIGHT.
STRONG 100+ JET STREAK COUPLED WITH MOIST LOW LEVEL JET AND HIGH
THETA E AIR LEADING TO RAPID EXPANSION OF CONVECTION ALONG FRONTAL
BOUNDARY. MOST SPECTRAL AND HI RES GUIDANCE INDICATE DEEPEST
CONVECTION TO DEVELOP ALONG FRONT TO OUR SOUTH IN BETTER LOW LEVEL
MOISTURE AND INSTABILITY. LATEST SATELLITE AND LIGHTNING OBS
INDICATE LARGE AREA OF CONVECTION HAS DEVELOPED CLOSER TO SURFACE
LOW AND MOVING NORTHEAST. THIS AREA COULD CLIP OUR CENTRAL AND
SOUTHERN CWA IF IT HOLDS TOGETHER AND SFC WARM FRONT CAN LIFT NORTH
THIS EVENING. WILL KEEP CATEGORICAL POPS GOING WITH TIMING ACROSS
CWA THIS EVENING USING HI RES GUIDANCE FOR APPROXIMATE TIMING.
ISOLATED SEVERE WIND GUSTS STILL NOT OUT OF QUESTION WITH ANY TSRA
ALONG FRONT...ESPECIALLY SOUTHERN HALF OF AREA.
GRADIENT WINDS STILL EXPECTED TO GUST TO BETWEEN 35 AND 45 MPH NEAR
FRONT AND IMMEDIATELY BEHIND IN COLD AIR ADVECTION TONIGHT. WINDS WILL
DIMINISH SOME LATE TONIGHT AND VERY EARLY FRIDAY BUT EXPECTED TO
INCREASE AGAIN TO ADVISORY LEVELS WITH MIXING FRIDAY. TIMING OF
ADVISORY STILL LOOKS GOOD AND WILL CONTINUE.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 358 PM EST THU FEB 20 2014
SEVERAL REINFORCING SURGES OF COLD AIR WILL SPREAD ACROSS THE AREA
THIS PERIOD...WITH TEMPERATURES BECOMING PROGRESSIVELY COLDER THROUGH
THE MIDDLE OF NEXT WEEK AS CROSS POLAR FLOW CONTINUES. THERE
SHOULD BE VERY LITTLE IF ANY MELTING SNOW OR ADDITIONAL MOISTURE
TO FURTHER AGGRAVATE THE ONGOING FLOOD ISSUES. THERE WAS EXCELLENT
AGREEMENT AMONG GFS...CANADIAN AND ECMWF ENSEMBLE MEMBERS WITH
HIGH CORRELATION COEFFICIENTS BETWEEN 0.92 TO 0.97. THIS SHOWS A
STRONG AND CONSISTENT SIGNAL THAT THE PATTERN WILL BECOME
ESTABLISHED AND WILL BE VERY SLOW TO CHANGE. UPPER AIR CLIMATOLOGY
OF NEIGHBORING UPPER AIR SITES INDICATED MODEL FORECASTS OF 850 MB
TEMPERATURES NEXT WEEK APPROACHING ALL TIME LOWS FOR THIS TIME OF
YEAR...BETWEEN THE 97TH AND 99TH PERCENTILE. LOW TEMPERATURES WILL
ALMOST CERTAINLY BE IN THE SINGLE DIGITS TUESDAY NIGHT AND
WEDNESDAY NIGHT...BUT MAY DIP BELOW ZERO IF SKIES ARE ABLE TO
CLEAR WITH LIGHT WINDS. OTHERWISE...SOME UPPER LEVEL JET SUPPORT
MAY PROVIDE ENOUGH LIFT FOR LIGHT SNOW AS THE ARCTIC BOUNDARY
UNDULATES ACROSS THE AREA. SNOWFALL AMOUNTS FRIDAY AND
SATURDAY...AS WELL AS MONDAY NIGHT AND TUESDAY SHOULD BE LESS THAN
AN INCH. GIVEN THE HIGH PERCENTAGE OF LAKE MICHIGAN COVERED WITH
ICE...COVERAGE OF LAKE EFFECT SNOW SHOULD BE VERY LIMITED AND ANY
AMOUNTS SHOULD BE LIGHT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 521 PM EST THU FEB 20 2014
LIFR CONDITIONS EXPECTED EARLY THIS EVE AS WARM FRONT MOVES
THROUGH THE AREA. SHRA/TS ALONG CDFNT MOVG ACROSS IL SHOULD MOVE
THROUGH SBN BY 03Z AND FWA 04Z ACCOMPANIED AND FOLLOWED BY
STRONG/GUSTY WSW WINDS WHICH WILL CONT THROUGH MUCH OF FRIDAY AS
DIURNAL HEATING STEEPENS LOW LEVEL LAPSE RATES. MVFR CIGS EXPECTED
TO PERSIST IN THE CAA BEHIND THE CDFNT OVERNIGHT AND INTO FRI
AFTN. SCT WRAP AROUND SHSN SHOULD ALSO IMPACT SBN AND PSBL AT FWA
AS WELL ON FRI.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR INZ003>009-
012>018-020-022>027-032>034.
WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ FRIDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR MIZ077>081.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR OHZ001-002-004-005-015-016-
024-025.
WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...STEINWEDEL
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 20, 3:42 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EST THU FEB 20 2014 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-212045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 342 PM EST THU FEB 20 2014 /242 PM CST THU FEB 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. LOCALLY HEAVY RAIN AND MELTING SNOW MAY LEAD TO EXCESSIVE RUNOFF INTO LOW LYING AREAS...STREAMS...AND CREEKS AND LEAD TO FLOODING. A PERIOD OF STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS EVENING NEAR AND BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED FLOODING THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER ANY REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 20, 3:27 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EST THU FEB 20 2014 INZ003-012-013-015-020-022>027-032>034-210000- LA PORTE-STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 327 PM EST THU FEB 20 2014 /227 PM CST THU FEB 20 2014/ ...PATCHY DENSE FOG EXPECTED INTO TONIGHT... PATCHY AREAS OF DENSE FOG ARE EXPECTED THROUGH THE EVENING AS A MOIST AIRMASS ADVECTS OVER THE COLD AND/OR SNOW COVERED GROUND. VISIBILITIES WILL RANGE FROM LESS THAN A QUARTER MILE...TO AS GREAT AS 5 MILES. VISIBILITIES WILL IMPROVE DURING THE EARLY OVERNIGHT HOURS ONCE THE COLD FRONT MOVES THROUGH THE FORECAST AREA. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITES OVER SHORT DISTANCES WHEN TRAVELING ACROSS THE REGION TONIGHT.
Local storm report, Feb 20, 4:21 PM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 5 N HUNTINGTON 40.96N 85.50W
02/20/2014 M1.08 INCH HUNTINGTON IN PUBLIC
&&
BENTLEYLocal storm report, Feb 20, 4:28 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 5 S COLUMBIA CITY 41.08N 85.49W
02/20/2014 M0.96 INCH WHITLEY IN PUBLIC
&&
BENTLEYLocal storm report, Feb 20, 7:58 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 4 NNW HUDSON 41.59N 85.10W
02/20/2014 M1.53 INCH STEUBEN IN COCORAHS
RAINFALL 6 AM THROUGH 7 PM.
&&
FISHERSpecial weather statement, Feb 20, 7:59 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EST THU FEB 20 2014
INZ003>005-012>016-020-022-023-MIZ077-078-210130-
BERRIEN MI-CASS MI-CASS IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LA PORTE
IN-MARSHALL IN-MIAMI IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-WHITE IN-
759 PM EST THU FEB 20 2014
...THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...SOUTHEASTERN
BERRIEN...NORTHEASTERN WHITE...CASS...MIAMI...EASTERN
PULASKI...WESTERN KOSCIUSKO...MARSHALL...SOUTHEASTERN LA PORTE...ST.
JOSEPH...WESTERN ELKHART...FULTON AND STARKE COUNTIES...
AT 756 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM KNOX TO 26
MILES SOUTHWEST OF WALTON...MOVING NORTHEAST AT 80 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LOGANSPORT...
GRISSOM AFB...PLYMOUTH AND SOUTH BEND...
GEORGETOWN...PERU AND BREMEN...
GRANGER...
ROYAL CENTER AND HAMLET...
CULVER AND WALKERTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4070 8638 4070 8653 4075 8653 4075 8665
4075 8670 4135 8675 4195 8606 4058 8598
4058 8637
TIME...MOT...LOC 0059Z 221DEG 71KT 4134 8666 4046 8658
TAYLORLocal storm report, Feb 20, 8:30 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 3 SSW LOGANSPORT 40.71N 86.38W
02/20/2014 M58 MPH CASS IN AWOS
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:59 PM EST | Special Weather Statement | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more | 31 min |
| Feb 20, 8:34 PM EST | Special Weather Statement | IWX | Elkhart, Kosciusko, Noble | 26 min |
| Feb 20, 9:13 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 47 min |
| Feb 21, 12:30 AM EST | River Flood Warning | IWX | Adams, Allen | 45 hr |
| Feb 21, 3:08 AM EST | River Flood Warning | IWX | Huntington, Wells | 7 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 71 hr |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Adams, Wells | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Feb 21, 1:08 PM EST | Areal Flood Warning | IWX | Huntington | 12 hr |
| Feb 21, 2:56 PM EST | Areal Flood Warning | IWX | Cass | 12 hr |
| Feb 21, 4:06 PM EST | Areal Flood Warning | IWX | Cass | 24 hr |
| Feb 21, 4:33 PM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 38 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.